Blurriness of vision and floaters in one eye after Voluma injection in cheeks 2.5 weeks ago? Help!

Since my injections I have experienced intermittent floaters and occasional vision blurriness. Today I woke up to severe blurriness, went to the ER, and after a visual acuity test realized the vision loss was in right eye only. I was given a dilation test with an opthamologist and everything came back fine. He recommended I get an MRI and if I wanted, a dye test. I am afraid of retinal occlusion though the docs I have seen have said no. Has anyone out there seen this issue before? Worried!

Doctor Answers 5

Voluma

Thank you for your question. It is great to hear that you were proactive and ruled out initial and more serious issues. I suggest that you move forward and consult with your board certified facial plastic surgeon to learn more about the procedure. It will inform your review with an ophthalmologist.

Best wishes,


Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 96 reviews

Eye blurriness following Voluma

In most of studies, a retinol occlusion happens immediately which is good news since your issues didn't manifest until a couple of weeks after your injection. You are already doing what I would recommend -- seeing you eye doctor and have further tests to get to the root of the problem. I am so sorry that you are experiencing this.

Kindly,

Kouros Azar

Kouros Azar, MD
Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Worried about Retinal Occlusion after Fillers

It seems that retinol occlusion has been ruled out by the evaluations you have had. I recommend following up with remain tests advised by your Dr. to determine cause. Additional testing is a great idea.  Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Visual problems after fillers

In all the lectures I have seen regarding this issue, the problem with retinal artery occlusion occurs almost always immediately. I think there was one case which happened hours later. There have been about 100 reported cases, and maybe 1 or a couple more, where the vision was reversed to normal. This was done with immediate flooding the area with hyaluronidase. I think the Ophthalmologist should be able to make the diagnosis with an eye exam. An MRI/MRA will be definitive but if the initial exam was ok, it will likely not give much more additional information. It is possible that your eye problems we just coincidental with the injections. Floaters would not be related to the injection. I always use cannulas around the eye because I feel they are safer.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Blurriness of vision and floaters in one eye after Voluma injection in cheeks 2.5 weeks ago? Help!

Thank you for sharing your question and I am sorry to hear of your blurriness.  As you mentioned the greatest complication of dermal filler injections around the eye would be partial or complete blindness as a result of an arterial clogging.  You have taken the correct steps by visiting the ER for care and seeing an eye specialist.  They have apparently ruled out the worst.  I would advise continuing their recommended care regimen until a diagnosis or resolution is found.  Best wishes.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.